Annals of Thoracic Medicine Official publication of the Saudi Thoracic Society, affiliated to King Saud University
 
Search Ahead of print Current Issue Archives Instructions Subscribe e-Alerts Login 
Home Email this article link Print this article Bookmark this page Decrease font size Default font size Increase font size


 
Table of Contents   
LETTER TO THE EDITOR
Year : 2011  |  Volume : 6  |  Issue : 3  |  Page : 157-158
Cilazapril-induced pleural effusion: A case report and review of the literature


1 Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, Maharashtra, India
2 Department of Obstetrics and Gynaecology, Jaya Jagadguru Murugharajendra Medical College, Davangere, Karnataka, India

Date of Web Publication29-Jun-2011

Correspondence Address:
Syed Ahmed Zaki
Department of Pediatrics, Lokmanya Tilak Municipal General Hospital, Sion, Mumbai, Maharashtra
India
Login to access the Email id


DOI: 10.4103/1817-1737.82459

Rights and Permissions



How to cite this article:
Zaki SA, Nilofer AR. Cilazapril-induced pleural effusion: A case report and review of the literature. Ann Thorac Med 2011;6:157-8

How to cite this URL:
Zaki SA, Nilofer AR. Cilazapril-induced pleural effusion: A case report and review of the literature. Ann Thorac Med [serial online] 2011 [cited 2019 Oct 17];6:157-8. Available from: http://www.thoracicmedicine.org/text.asp?2011/6/3/157/82459


Sir,

We read with interest the article by Kupeli et al. on "Cilazapril-induced pleural effusion: A case report and review of the literature." [1] We would like to make the following comments:

Recognition of adverse drug effects (ADRs) and establishing a causal relationship between the drug and the adverse event is essential. The authors should have objectively assessed and presented "Cilazapril-induced pleural effusion" based on an acceptable "Probability Scale." The causality assessment system proposed by the World Health Organization Collaborating Centre for International Drug Monitoring, the Uppsala Monitoring Centre (WHO-UMC) and the Naranjo probability scale are the generally accepted and most widely used methods for causality assessment in clinical practice as they offer a simple methodology. [2],[3] They are well-structured, consistent and easy to apply assessment methods. [Table 1] and [Table 2] summarise the "Naranjo ADR Probability Scale" and the WHO-UMC causality system, respectively. [2],[3] We request the Editors that Annals of Thoracic Medicine should use either of the above two scales while reviewing articles related to ADRs.
Table 1: Naranjo ADR probability scale: Items and score

Click here to view
Table 2: WHO-UMC causality categories

Click here to view


 
   References Top

1.Kupeli E, Ulubay G, Ulasli SS, Kilic D. Cilazapril-induced pleural effusion: A case report and review of the literature. Ann Thorac Med 2010;5:171-3.  Back to cited text no. 1
[PUBMED]  Medknow Journal  
2.Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239-24.  Back to cited text no. 2
    
3.The use of the WHO-UMC system for standardised case causality assessment. Available from: http://www.who-umc.org/graphics/4409.pdf [Last accessed on 2011 Feb 20].  Back to cited text no. 3
    



 
 
    Tables

  [Table 1], [Table 2]



 

Top
Print this article  Email this article
 
  Search
 
  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Article in PDF (315 KB)
    Citation Manager
    Access Statistics
    Reader Comments
    Email Alert *
    Add to My List *
* Registration required (free)  


    References
    Article Tables

 Article Access Statistics
    Viewed2735    
    Printed77    
    Emailed0    
    PDF Downloaded299    
    Comments [Add]    

Recommend this journal